Alert archive / Colorado / Frost Advisories in 2017
Frost Advisory 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at Oct 2, 2017, 8:14 PM MDT for 12 counties in Colorado. It took effect at Oct 3, 2017, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2017, 8:14 PM MDT (02:14 UTC)
- In effect from
- Oct 3, 2017, 12:00 AM MDT
- Expired
- Oct 3, 2017, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 22 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347 WWUS75 KBOU 030214 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 814 PM MDT Mon Oct 2 2017 ...AREAS OF FROST EXPECTED LATE TONIGHT... .Partial clearing late tonight will allow temperatures to drop enough for frost to develop. The frost will be most likely in Larimer and Weld counties, but colder spots around Denver and across the rest of northeastern Colorado may also have some frost. A hard freeze is not expected. There will also probably be some patches of fog, which may impact the morning rush hour. COZ038>045-048-031500- /O.NEW.KBOU.FR.Y.0002.171003T0600Z-171003T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties-Logan County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Crook, Merino, Sterling, and Peetz 814 PM MDT Mon Oct 2 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... The National Weather Service in Denver has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM MDT Tuesday. * TEMPERATURE...Lows from 30 to 38 degrees, with the coldest readings in low lying areas of Larimer and Weld counties and near the Wyoming border. * IMPACTS...Frost may damage unprotected sensitive plants. Drivers may also need a few more minutes to get their cars defrosted in the morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ GIMMESTAD
2 follow-up statements
903 WWUS75 KBOU 031013 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 413 AM MDT Tue Oct 3 2017 ...AREAS OF FROST EXPECTED THROUGH EARLY THIS MORNING... .Partial clearing from North Denver and up to the Wyoming border will allow temperatures to drop enough for frost to develop. The frost will be most likely in Boulder, Larimer and Weld counties, but colder spots around Denver and across the rest of northeastern Colorado may also have some frost. A hard freeze is not expected, but a few stations will flirt with 32 degrees. There will also probably be some patches of fog, which may impact the morning rush hour. COZ038>045-048-031500- /O.CON.KBOU.FR.Y.0002.000000T0000Z-171003T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties-Logan County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Crook, Merino, Sterling, and Peetz 413 AM MDT Tue Oct 3 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURE...Lows from 30 to 38 degrees, with the coldest readings in low lying areas of Boulder, Larimer and Weld counties and near the Wyoming border. * IMPACTS...Frost may damage unprotected sensitive plants. Drivers may also need a few more minutes to get their cars defrosted in the morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
637 WWUS75 KBOU 031452 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 852 AM MDT Tue Oct 3 2017 COZ038>045-048-031600- /O.EXP.KBOU.FR.Y.0002.000000T0000Z-171003T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties-Logan County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Crook, Merino, Sterling, and Peetz 852 AM MDT Tue Oct 3 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... Areas across the plains saw frost early this morning with temperatures dipping into the lower 30s. Some patches of low-lying fog may still exist so use caution when traveling. Conditions will improve through the morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 2, 4:00 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Oct 2, 4:00 PM MDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 400 PM MDT Mon Oct 2 2017 .SHORT TERM...(This evening through Tuesday) Issued at 400 PM MDT Mon Oct 2 2017 Latest GOES-16 water vapor imagery, local radars, and webcams continue to indicate bands of convective precipitation forming across the Central and Northern mountains, and moving over the adjacent Plains as well. The convection is associated with a well defined deformation zone extending from the Four Corners northeast into Wyoming. As this feature propagates east, bands of moderate precipitation will be possible from now through late evening. With snow levels around 7000 feet MSL across the I-70/U.S. 40 corridor, and as low as 6000 feet near the Wyoming border across Larimer and Jackson Counties, bursts of moderate snow capable of dropping 1-3 inches in 60-90 minutes are possible in the mountains. Several rounds of short bursts of precipitation are possible as well, adding to the storm total snow across the mountains. After dark these bands could make for slick travel from Georgetown to Vail Pass and at elevations above 8000 feet. Further east across the lower elevations rain showers with isolated thunderstorms are likely this evening, generally from metro Denver north to Wyoming, and along and north of I-76. High res models like the HRRR and ESRL HRRR have a good handle on the evolution of the convective bands of showers, lifting them northeast with the strong southwest flow. The best instability and forcing pulls away from the northeast corner of the state after midnight tonight, shutting down precipitation chances most areas outside the Central and Northern Mountains. Enough moisture and cold air should allow for light snow showers across the central and northern mountains through early morning Tuesday but little to no snow accumulation expected after about 10 PM. Tonight will be cool but generally too warm for frost across the Plains. The exception is across the northern border counties with Wyoming. If it clears tonight patchy frost is likely and have including this in the forecast there. Will not issue a Frost Advisory for those areas due to low confidence in full clearing overnight. Tuesday will see the beginning of a warming trend and most areas should remain dry throughout the day under subsidence aloft with near normal temperatures expected. .LONG TERM...(Tuesday night through Monday) Issued at 400 PM MDT Mon Oct 2 2017 Tuesday night into Wednesday southwest flow aloft continues across Colorado with one partially cut off trough across the Sierra Nevadas of central California, and the other trough across North Dakota. South of these two troughs a subtropical jet will advect moisture into eastern Colorado. Models are in agreement that a moderate amount of synoptic scale lift across the northeast part of Colorado will occur throughout the day Wednesday as the upstream trough moves into eastern Nevada, generating thundershowers across the eastern Plains Wednesday afternoon and evening, mainly east of a Akron to Limon line. CAPE/shear combinations point to non-severe thunderstorms with small hail and gusty winds. Elsewhere, the location of the jet and SSW flow at 700mb advecting warm/dry air means precip chances will remain low for the mountains and I-25 urban corridor. Wednesday night into Thursday southwest flow continues aloft with the trough over Idaho. At the surface a lee trough develops across much of Eastern colorado Thursday morning. Significant drying occurs in the mid levels such that precipitation chances are very low through midday area-wide. By Thursday afternoon another shortwave trough passes just north of Colorado and with it an increase in moisture will lead to afternoon and evening showers in the mountains. Snow levels should remain pretty high, limiting accumulations to areas above 11,000 feet. Rich low-level moisture is advected into northeast Colorado, with near 60 deg dewpoints. Thunderstorms are possible across the eastern Plains, with the best chances across Lincoln/Washington/Logan/Phillips/Sedgwick counties nearest the rich low-level moisture. Temperatures will be near seasonal normals for highs on Thursday. Friday through Monday the global models differ on the evolution of the persistent western U.S. trough. The GFS builds a strong ridge across the Eastern Pacific Ocean, and generates a strong Jet across the PacNW, putting Colorado in dry northwest flow and ejecting the trough into the Northern Plains on Friday. The ECMWF has a much weaker ridge of the West Coast which allows the open wave positively tilted trough to dig south into Colorado. The EC solution would lead to a continuation of rain on the Plains and mountains (snow level still around 11,000 feet or so) Thursday night into Friday, while the GFS would keep us Friday during the day and through the weekend. Sided more with the ECMWF as it's outperformed the GFS the past week relative to trough evolution, and bumped up PoPs for Friday vs. the blended model solution starting point. Good agreement and higher confidence in this weekends weather, namely that the weekend will be dry since we'll be downstream of a strong ridge with WNW flow aloft and the storm track well north of Colorado across the northern Rockies. The 700 mb ridge moves across Colorado on Saturday, and with the aid of downslope flow, above average temps should occur most areas with highs in the mid 70s across the Plains, and +8C 700 mb temps in the high country resulting in highs in the 50s to mid 60s. The WNW flow should pull a cold front across the state on Sunday, dropping temps to seasonal norms Sunday and Monday. Left the blended forecast alone for the weekend and Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 400 PM MDT Mon Oct 2 2017 A band of convective rain showers will impact BJC and the rest of the metro area terminals shortly. Rain showers should continue through about 01Z. MVFR conditions will continue through 04Z and may briefly reduce VIS with the heaviest showers that cross the airfields. Winds will remain about of the NNW 15-20 kts with a few higher gusts this evening. Once the convective showers move east after 02Z, skies will gradually scatter out to VFR around 04Z, and remain that way through Tuesday evening. No precipitation and light winds out of the east after midday Tuesday, just scattered mid level clouds expected. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until midnight MDT tonight for COZ030- 034-035. Winter Storm Warning until midnight MDT tonight for COZ031-033. && SHORT TERM...Schlatter LONG TERM...Schlatter AVIATION...Schlatter
Hazardous weather outlook, Oct 2, 10:16 AM MDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1016 AM MDT Mon Oct 2 2017 COZ030>051-031630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1016 AM MDT Mon Oct 2 2017 ...Winter Storm Warning for the Northern Mountains today through this evening... ....Winter Weather Advisory for the North Central Mountains including the I-70 Corridor through Summit County, North Park and the northern Foothills today through this evening.... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Widespread rain and snow showers, along with a few thunderstorms, will continue over the higher terrain today with the snow level around 8000 feet. Periods of moderate to heavy snow will occur in the mountains, northern Foothills and over North Park with hazardous travel conditions at times. Additional accumulations of 4 to 8 inches will be possible across the northern mountains, with 2 to 4 inches across the I-70 corridor and adjacent mountains. Roads will remain wet most areas, though above 10000 feet slush and snow may cover the roadways. Across northeast Colorado there will be a good chance of showers and a few thunderstorms this afternoon. An isolated severe storm or two is possible over the far eastern plains. Hail to one inch in diameter along with wind gusts to 60 mph will be possible. Precipitation will gradually end this evening in all areas with improving conditions in the mountains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Drier and slightly warmer conditions will return on Tuesday as high pressure builds into Colorado. More clouds and showers will return Tuesday night and Wednesday across the eastern plains as another disturbance approaches Colorado. The mountains will remain mainly dry. Another storm system will move across the region late Thursday and Friday with another chance of showers. Finally, dry and warmer conditions return for this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today today or tonight. Any reports of accumulating snow in the mountains will be appreciated.
In the hours before
Local storm report, Oct 2, 5:21 PM MDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
521 PM MDT MON OCT 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM HEAVY SNOW 1 NW FRASER 39.95N 105.81W
10/02/2017 M7.0 INCH GRAND CO TRAINED SPOTTER
0600 AM HEAVY SNOW 2 SSE BRECKENRIDGE 39.47N 106.03W
10/02/2017 M12.7 INCH SUMMIT CO TRAINED SPOTTER
0600 AM HEAVY SNOW 12 SSW GEORGETOWN 39.55N 105.78W
10/02/2017 M8.0 INCH PARK CO CO-OP OBSERVER
0630 AM SNOW 2 E ALLENSPARK 40.20N 105.48W
10/02/2017 M3.5 INCH BOULDER CO TRAINED SPOTTER
0700 AM SNOW 1 SSE ESTES PARK 40.36N 105.51W
10/02/2017 M0.9 INCH LARIMER CO TRAINED SPOTTER
0700 AM HEAVY SNOW 7 NW SILVERTHORNE 39.72N 106.18W
10/02/2017 M6.7 INCH SUMMIT CO COCORAHS
0700 AM SNOW 1 SSW ROLLINSVILLE 39.91N 105.51W
10/02/2017 M4.8 INCH GILPIN CO COCORAHS
0700 AM SNOW 13 NW GOLDEN 39.87N 105.39W
10/02/2017 M4.8 INCH JEFFERSON CO COCORAHS
0700 AM SNOW 9 S RUSTIC 40.57N 105.57W
10/02/2017 M0.3 INCH LARIMER CO COCORAHS
0700 AM HEAVY SNOW DILLON 39.62N 106.04W
10/02/2017 M8.0 INCH SUMMIT CO CO-OP OBSERVER
0700 AM SNOW 1 WNW NEDERLAND 39.97N 105.52W
10/02/2017 M3.2 INCH BOULDER CO COCORAHS
0700 AM SNOW 2 N ALLENSPARK 40.23N 105.52W
10/02/2017 M2.8 INCH BOULDER CO COCORAHS
0700 AM SNOW 2 WNW ESTES PARK 40.38N 105.56W
10/02/2017 M0.8 INCH LARIMER CO COCORAHS
0700 AM HEAVY SNOW ASPEN SPRINGS 39.83N 105.48W
10/02/2017 M7.0 INCH GILPIN CO AMATEUR RADIO
0700 AM SNOW 1 ESE NEDERLAND 39.96N 105.49W
10/02/2017 M3.7 INCH BOULDER CO COCORAHS
0700 AM SNOW SW HOT SULPHUR SPRINGS 40.07N 106.10W
10/02/2017 M6.0 INCH GRAND CO TRAINED SPOTTER
6 INCHES OF SNOW OVERNIGHT
0700 AM SNOW 3 WNW FAIRPLAY 39.24N 106.05W
10/02/2017 M2.7 INCH PARK CO COCORAHS
0705 AM HEAVY SNOW 4 ENE NEDERLAND 39.98N 105.44W
10/02/2017 M6.0 INCH BOULDER CO TRAINED SPOTTER
0730 AM SNOW GRANT 39.45N 105.67W
10/02/2017 M0.5 INCH PARK CO TRAINED SPOTTER
0730 AM SNOW 7 ENE VIRGINIA DALE 40.99N 105.23W
10/02/2017 M0.2 INCH LARIMER CO CO-OP OBSERVER
0800 AM HEAVY SNOW WINTER PARK 39.89N 105.78W
10/02/2017 M9.5 INCH GRAND CO CO-OP OBSERVER
0800 AM SNOW KREMMLING 40.06N 106.38W
10/02/2017 M5.0 INCH GRAND CO CO-OP OBSERVER
0800 AM SNOW 4 SE GOULD 40.48N 105.97W
10/02/2017 M5.0 INCH JACKSON CO CO-OP OBSERVER
0800 AM SNOW WILLIAMS FORK RESERVOIR 40.03N 106.20W
10/02/2017 M4.0 INCH GRAND CO CO-OP OBSERVER
0820 AM HEAVY SNOW DILLON 39.62N 106.04W
10/02/2017 M8.0 INCH SUMMIT CO TRAINED SPOTTER
0900 AM HEAVY SNOW WALDEN 40.73N 106.28W
10/02/2017 M8.6 INCH JACKSON CO CO-OP OBSERVER
0945 AM HEAVY SNOW 4 SE ROLLINSVILLE 39.88N 105.45W
10/02/2017 M8.0 INCH GILPIN CO TRAINED SPOTTER
1105 AM SNOW CRESCENT VILLAGE 39.93N 105.33W
10/02/2017 M4.0 INCH BOULDER CO TRAINED SPOTTER
1115 AM SNOW GOLD HILL 40.06N 105.41W
10/02/2017 M5.5 INCH BOULDER CO TRAINED SPOTTER
0430 PM SNOW 4 ENE NEDERLAND 39.99N 105.45W
10/02/2017 M7.0 INCH BOULDER CO TRAINED SPOTTER
&&
SULLIVANNearby
Frost Advisories in Colorado, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.